4 doctors weighed in:

Can thrombocytopenia be induced by chemotherapy?

4 doctors weighed in
Dr. Carlos Encarnacion
Internal Medicine - Oncology
2 doctors agree

In brief: Yep

All blood cell lines (including platelets) can be affected by chemotherapy, some chemos more than others.
Your doctor will check your CBC regularly for this. If you notice undue bleeding, though, make sure to let him/her know.

In brief: Yep

All blood cell lines (including platelets) can be affected by chemotherapy, some chemos more than others.
Your doctor will check your CBC regularly for this. If you notice undue bleeding, though, make sure to let him/her know.
Dr. Carlos Encarnacion
Dr. Carlos Encarnacion
Thank
Dr. Christian Schultheis
Internal Medicine - Hematology & Oncology
2 doctors agree

In brief: Yes

Certain chemotherapy drugs have a higher likelihood of thrombocytopenia.

In brief: Yes

Certain chemotherapy drugs have a higher likelihood of thrombocytopenia.
Dr. Christian Schultheis
Dr. Christian Schultheis
Thank
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified, Internal Medicine
21 years in practice
163K people helped
Continue
111,000 doctors available
Read more answers from doctors